MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A1040-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the percutaneous transluminal angioplasty catheter (pta), armada 14, ce, instructions for use (ifu), states: maintaining vacuum during withdrawal.Gentle counterclockwise twisting motion of the balloon may ease withdrawal through the sheath or from the percutaneous entry site.Do not twist the catheter more than three (3) full turns.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as one unit.In this case, the physician did not follow the instructions for use.Instead of using gentle counterclockwise twisting motion to remove the device, excessive force was applied resulting in the reported separation.The investigation determined the reported balloon rupture, difficulty removing the device and surgical intervention appear to be related to circumstances of the procedure; however, the reported separation appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a fistula in the arterial venous shunt for hemodialysis.The 4.0x60mm armada 14 balloon dilatation catheter (bdc) was soaked in saline and prepared (air aspiration) outside the anatomy prior to use.There was no resistance during advancement, however, the balloon was inflated two times at 10 atmospheres (atms) and 14 atms and ruptured during the second inflation.There was resistance with the anatomy during removal, force was applied and the balloon tore in a circular way.Surgical intervention was performed to recover the end of the balloon remaining in the anatomy.There was no adverse patient sequela and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17099922
Report Number2024168-2023-06107
Device Sequence Number18064885
Product Code DQY
UDI-Device Identifier08717648155864
UDI-Public08717648155864
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberA1040-060
Device Catalogue NumberA1040-060
Device Lot Number1032341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown